On the average-case complexity of Shellsort
Random Structures & Algorithms , Volume 52 - Issue 2 p. 354- 363
We prove a lower bound expressed in the increment se- quence on the average-case complexity of the number of inversions of Shellsort. This lower bound is sharp in every case where it could be checked. A special case of this lower bound yields the general Jiang-Li-Vitányi lower bound. We obtain new results, for example, determining the average- case complexity precisely in the Yao-Janson-Knuth 3-pass case.